Jump to content

Tim90: Wellbutrin withdrawal/Supplements to help?


Tim90

Recommended Posts

Hello ūüôā

 

So long story short(not that short lol) I was put on wellbutrin 300mg xl a year ago because I was working night shifts and needed "energy"(wish I never asked tbh). Its increased my anxiety if anything ever since being on it so about 8 months ago I then was able to cut my dosage with the help of my doctor to 150mg xl. After a few months of that I went to the lowest dosage of 75mg hcl(instant release?) again under the supervision of my psychiatrist and have been on this dosage for about two months. Now that I am at the lowest dosage my last visit just last friday, I was told I can just stop taking it which I did not feel comfortable with knowing the reductions were never that easy. So my dr said to take it every other day for two weeks and then to stop taking it. So far its been 4 days out of this two week period, didnt take any today or just the other day. Today wasnt as bad as the first time I went without, but damn that fatigue and irritability was still noticeable.

 

Sorry for the extremely long post, basically I just wanted to ask if there are any supplements that can help with withdrawal symptoms for the days I go without or in general especially before I stop taking it in about a week and a half. I would probably be ok if I didn't have to work and I've also thought about maybe splitting the wellbutrin if need be when I am at the end of this taper but most likely I will just stop taking it. I know with extended release you can not but from my research it seems 75mg is an instant release that can be cut in half.

 

Has anyone tapered off an antidepressant with this every other day method before? I'm used to gradually tapering off medications so this is a first for me. Though the pristiq I take is at the lowest dose and that's something I'm going to have to take every other day when I'm ready to. So I kind of see this as a challenge to prove to myself that I can get off the pristiq as well, just need to get through this first. 

 

Thank you for anyone who took time out of their day to read this, any help is truly appreciated! I already meditate multiple times a day, and exercise everyday so I have that down just have no idea which supplements may help or if that's even possible. 

Edited by manymoretodays
moved to introductions from S and S care
Link to comment
  • manymoretodays changed the title to Tim90: Wellbutrin withdrawal/Supplements to help?
  • Moderator

Welcome to SA, Tim90.

 

We very strongly advise against alternate day tapering (skipping doses), whether it is Wellbutrin, Pristiq or any other psychiatric drug. It causes the amount of the medication in your bloodstream to go up and down, battering  your nervous system, and making withdrawal worse.  This is an illl-advised method of tapering much beloved by psychiatrists, who unfortunately know nothing about safe tapering or withdrawal (which they don't even believe exists).  I suggest you start taking the drug every day at the same time and read the links in this post before doing any further tapering.  Dropping from 75mg to zero can cause some very unpleasant and long-lasting withdrawal symptoms. 

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF)

 

We recommend tapering by no more than 10% of current dose every four weeks.  

 

Why taper by 10% of my dosage?

 

It is true that in some cases Wellbutrin can be tapered faster that the 10% method.  Please read the following link, which gives very specific instructions about tapering Wellbutrin and discusses when a taper can be speeded up.   

 

Tips for tapering off Wellbutrin, SR, XR, XL (buproprion)

 

The link describes how to get the small nonstandard doses you'll need for your taper of instant release Wellbutrin, which will involves cutting pills and weighing.  For that you'll need a scale.  Many members use the AWS Gemini-20 scale, available on Amazon.

 

The GEMINI-20 Scale

 

Using a digital scale to measure doses

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. Magnesium glycinate is a good form of magnesium.

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 
Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg Valium  

End 2021  year 1 of taper at 6mg

End 2022 year 2 of taper at 2.75mg 

Current dose as of Feb. 25, 2023 2mg

Taper is 89% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 14.4mg  

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5mg and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • 1 month later...

Hello!

 

I was wondering if there were any supplements that's helped others during their gabapentin taper? I came on this website when I needed to get off wellbutrin and I was recommended to take magnesium & fish oil which I still take. Well, with that help and a new found confidence I was able to easily stop the wellbutrin finally.

 

Therefore, I figured there has to be other natural supplements to help me get off the next medication that is doing more harm than good...gabapentin! The brain fog is not worth it for me, I was at 4 600mg tablets a day. After going down to 3 1/2 for a while and then now currently at 3(600mg) tablets a day, I'm getting there slowly but surely.

 

Anyway i appreciate any help in advance. I see that magnesium can help but the one I take is at night so I'm not sure if there is a different form that I should take as well. Currently I take magnesium glycinate. 

 

Also, any good taper schedules out there?

 

Thank you!

 

Best Regards,

 

Timothy 

Link to comment
  • Moderator

Hi Tim90, @Tim90

And welcome aboard.  I just merged your most recent post from symptoms and self care, back here.  Good to keep all your information in one place.

 

When did you come off of Wellbutrin?  How?

When did you start Gabapentin?

What drugs are you currently on?

 

Please put your withdrawal history into your signature to help us out

 

We don't endorse any supplements here, other than the Magnesium and Omega 3's.  Links to those topics are above, in Gridley's post to you.  And do look at the other links too, in that first post from Gridley, I included an important one here again, and added the Tips for tapering off Neurotin.

 

*Why taper by 10% of my dosage

 

*Tips for tapering off Neurotin(gabapentin)

 

Also please see:

Important topics about tests, supplements, treatments, diet

 

15 hours ago, Tim90 said:

Also, any good taper schedules out there?

 

Here's some that you might find helpful:

How to calculate dosages and dilutions? Spreadsheets and calculators

 

And then, please don't hesitate to ask questions, right here on your main Introduction page.

Thank you.

 

L, P, H, and G,

moderator manymoretodays(mmt)

 

2022 May- continuing with limited activity on site, just something I need to do right now, and.... 2023 April- I will try again soon for another good break.

 

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16,  medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.¬† And.....I quit smoking 11/2021. Lapsed.¬† Redo of quit smoking 9/28/2022.¬† Can you say Hallelujah?(took me long enough)ūüíú

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider.  My success story:  Blue skies ahead, clear sailing

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy